I have lived with hepc since 1995. I have not ever tried treatment with interferon. Truth be know, I am scared to try it. Instead I have tried the natural approach. Eating healthy, exercise, lots of supplements etc. I still have a high viral count but few symptoms except fatigue now and again. Until now...I have developed a rash that is very small bumps until I scratch it and then it is very red and larger. This rash is basically on my inner thighs, behind my knees and a few here and there. So I went to the doctor who could not figure it out...told me it was some sort of chemical rash. I told him I have hepc (new doc) so he did blood work. It came back and I have low platelets 89,000 and high triiglycerides. I have been trying to find info on the net and from what I have read these are symptoms of cirrosis with hepc. Does anyone know if this is true? Could there be any other explanation? I am going to see a specialist as soon as I can get in (could be weeks). I know he will want me to try the treatment. But I have also read if platelets are low it is hard to do treatment. And I am still scared to do it. Does anyone have any suggestions for my situation? Anyone with similar experience? Any help will be most appreciated. thanks
I have had rashes on two different occasions similiar to the photos here
Both times I was under unusual amounts of stress and not yet dx with HCV. First time was about 20 years ago, second was about 10. It never itched or hurt but took several months to go away. Doctor did not know what it was.
I was pretty scared when I saw some photos of this rash in a book after dx. I asked Dr to check for cryoglobulinemia, as it was sited in the book as lesions related to that. He tested...I do not have cryogl... And I do not have cirrosis. I'm stage 2.
Don't know if this is similar to your rash, but at any rate, stressing will only make it worse. And if it is similar to yours, I would see your hepatologist about it.
I don't know of anyone who wants to go thru tx or who doesn't have some fear associated with SOC, whether it's the Riba or the Peg. Unfortunately you would really need to get a biopsy to see what the real damage is to your liver. It's not a big deal and it doesn't hurt, I promise. About the biopsy, they give you something to help you relax and after they drape your body and reach up for their tools, you can always close your eyes. It will be over before you know it. Here's some information I got elsewhere for you. The last sentence is the most important. I'm sure there are things that can be done to prepare you for tx, with your low platelets situation. God Bless
Lichen planus is a common, pruritic, inflammatory disease of the skin, hair follicles, and mucous membranes. The cause of lichen planus is unknown; however, some lichenoid rashes are associated with allergic reactions to medications. Exposure to gold (commonly found in popular alcoholic schnapps liquors) and the metals found in photographic film development and processing have also caused a lichen planus-type eruption. A lichenoid drug reaction should be suspected if the eruption is photodistributed and widespread. Additionally, lichen planus has recently been associated with hepatitis C and all patients presented with lichen planus should be given a hepatitis screen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.